MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: dilator failed during insertion of cvc to the right jugular vein.The plastic peeled off from the tip.There were no clinical consequences or harm reported for the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator for evaluation.Signs of use were observed on the dilator body.Visual inspection of the dilator revealed plastic stretched from the dilator tip.It is unknown whether the fraying was present inside the dilator before use and was noted during use, or if the damage occurred during use.The dilator tip was not occluded, and no blockages were observed inside the body.The inner diameter of the dilator at the tip measured 0.038", which is within the specifications of 0.038-0.039" per product drawing.A lab inventory guide wire of diameter 0.038" was threaded through the returned dilator with no resistance.No blockages were observed inside the dilator body.Performed per ifu statement, "advance the dilator and sheath together with slight twisting motion over guidewire into vessel." the purchasing facility was contacted regarding this complaint issue.They indicated they had never seen this defect before, but that it would be difficult to check for such a defect while packaging the component.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the customer report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual inspection revealed plastic from the dilator tip extrusion stretched outside the dilator tip.The dilator met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, and the comments from the purchasing facility, the supplier likely caused or contributed to the issue.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17709581
Report Number9680794-2023-00633
Device Sequence Number11299950
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public10801902127171
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2023
Device Catalogue NumberCS-15192-VFE
Device Lot Number13F20J0756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown